MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Catalog Number STRBL-14F-075
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code Pleural Effusion (2010)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer steerable sheath.This device was unable to be implanted and was exchanged for a new 22mm amulet left atrial appendage occluder.During procedure, the sheath slipped into the right atrium (ra) through the transseptal while the amulet device was deployed in the appendage.The left atrial pressure during procedure was 18mmhg.After several failed attempts to re-thread/manipulate the sheath back into the left atrium (la), the decision was made to pull the device back into the sheath by pulling directly out of the left atrial appendage.The device was partially recaptured "more than 10 times." at some point during procedure, the sheath was found to be kinked.Then, tt was thought that the patient experienced a pericardial effusion.Pericardiocentesis was performed, however no fluid was seen when pulled.There was no pericardial effusion was observed prior to procedure.In addition, cardiac tamponade was not observed.The patient was swept for effusion and there appeared to be a localized pleural effusion that was possibly present at baseline.It is not believed that an abbott device caused the pleural effusion.Protamine was administered during procedure.Ultimately, a 28mm amplatzer amulet was successfully implanted using a 14f amplatzer torqvue delivery system.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer steerable sheath.The patient did not have a tortuous anatomy.This device was unable to be implanted and was exchanged for a new 22mm amulet left atrial appendage occluder.During procedure, the sheath slipped into the right atrium (ra) through the transseptal while the amulet device was deployed in the appendage.The left atrial pressure during procedure was 18mmhg.After several failed attempts to re-thread/manipulate the sheath back into the left atrium (la), the decision was made to pull the device back into the sheath by pulling directly out of the left atrial appendage.The device was partially recaptured "more than 10 times." while the device was deployed in the left atrial appendage, it was observed that the delivery system was kinked.Then, it was thought that the patient experienced a pericardial effusion.Pericardiocentesis was performed, however no fluid was seen when pulled.There was no pericardial effusion was observed prior to procedure.In addition, cardiac tamponade was not observed.The patient was swept for effusion and there appeared to be a localized pleural effusion that was possibly present at baseline.It is not believed that an abbott device caused the pleural effusion.Protamine was administered during procedure.Ultimately, a 28mm amplatzer amulet was successfully implanted using the same 14f amplatzer torqvue delivery system.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of positioning problem, kinked delivery system, and pleural effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause of the reported positioning problem could not be conclusively determined.It is possible patient condition could have contributed to the issue.However, this could not be confirmed.The reported kinked device is consistent with damage during use.The cause of the reported pleural effusion could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as pericardial effusion was suspected, requiring pericardiocentesis.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.It was reported that the device was partially recaptured more than 10 times.It was also reported that the device was fully recaptured and exchanged without exchanging the delivery system.Please note, per instructions for use, ¿warning: if the device is retracted farther than the radiopaque markers (fully recaptured), the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction.¿ ¿note: the device can be partially recaptured and redeployed a maximum of three times.If the device position is still unsatisfactory, then remove and replace both the device and the sheath.¿ h6 health effect - impact code: code 4624 removed.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20063756
Report Number2135147-2024-04152
Device Sequence Number15577546
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)241031(10)10091550
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10091550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale